MAUDE Adverse Event Report: NUVASIVE, INCORPORATED GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16017580
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
On a unknown date a patient underwent a vertebral interbody replacement procedure from t9 to l2 using a nuvasive vertebral body spacer and competitors product for the remaining portion of the construct.On (b)(6) 2022 a revision occurred for a unknown reason to extend the construct from l4 to s1 using nuvasive products.On (b)(6) 2022 an additional revision occurred as it was discovered a implanted rod fractured at the head of the right s1 screw.During the revision procedure it was observed that the screws on both sides of s1ai and s2ai were found to have loosening.As a consequence during the revision they were all replaced with the screws of increased size.It is unknown whether the patient was experiencing any adverse consequences as a result of the rod fracture.The patient is doing well post revision.
 
Additional Manufacturer Narrative
No product was received as the involved devices were confirmed to have been disposed of at the user facility.No radiographs could be provided confirming alleged incident.The patients post op activity levels or whether they experience a fall or other post op accident could not be confirmed.The patient¿s bone quality is unknown.The root cause of the event cannot be confirmed but information provided suggests the screws loosened as result of excessive load pressure being created by a rod fracture in the contract.No additional investigation can be completed.Labeling review: potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).The safety and effectiveness of this device has not been established for use as part of a growing rod construct.This device is only intended to be used when definitive fusion is being performed at all instrumented levels.Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.Compatibility: do not use the reline system with components of other systems, other than the armada system.Refer to the armada system instructions for use for a list of the armada system indications for use.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system.All implants should be used only with the appropriately designated instrument (reference surgical technique).Post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.Device disposed of at user facility.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14525097
Report Number2031966-2022-00105
Device Sequence Number20283414
Product Code NKB
UDI-Device Identifier00887517554017
UDI-Public887517554017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16017580
Device Lot NumberSA3007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale